Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Robustly non-hyperbolic transitive endomorphisms on $ \mathbb{T}^2$

Authors: Baolin He and Shaobo Gan
Journal: Proc. Amer. Math. Soc. 141 (2013), 2453-2465
MSC (2010): Primary 37D30
Published electronically: April 5, 2013
MathSciNet review: 3043026
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for any regular endomorphism $ f$ on a 2-torus $ \mathbb{T}^2$ which is not one to one, there is a regular map $ g$ homotopic to $ f$ such that $ g$ is $ C^1$ robustly non-hyperbolic transitive. We also introduce interesting blender phenomena (a fat horseshoe) of 2-dimensional endomorphisms, which play an important role in our construction of some examples.

References [Enhancements On Off] (What's this?)

  • [ABCD] F. Abdenur, C. Bonatti, S. Crovisier and L. J. Díaz, Generic diffeomorphisms on compact surfaces, Fund. Math., 187 (2005), 127-159. MR 2214876 (2006m:37024)
  • [ABD] F. Abdenur, C. Bonatti and L. J. Díaz, Non-wandering sets with non-empty interiors, Nonlinearity, 17 (2004), 175-191. MR 2023438 (2004m:37031)
  • [AH] N. Aoki and K. Hiraide, Topological Theory of Dynamical Systems, North-Holland, 1994. MR 1289410 (95m:58095)
  • [AP] R. Adler and R. Palais, Homeomorphic conjugacy of automorphisms on the torus, Proc. Amer. Math. Soc., 16 (1965), 1222-1225. MR 0193181 (33:1402)
  • [AY] J. C. Alexander and J. A. Yorke, Fat baker's transformations, Ergodic Theory Dynam. Systems, 4 (1984), 1-23. MR 758890 (86c:58090)
  • [Be] P. Berger, Persistence of stratifications of normally expanded laminations, C. R. Math. Acad. Sci. Paris, 346 (2008), 767-772. MR 2427079 (2010c:37058)
  • [BD] C. Bonatti and L. J. Díaz, Persistent nonhyperbolic transitive diffeomorphisms, Ann. of Math., 143 (1996), 357-396. MR 1381990 (97d:58122)
  • [BDP] C. Bonatti, L. J. Díaz and E. Pujals, A $ C^1$-dichotomy for diffeomorphisms: Weak forms of hyperbolicity or infinitely many sinks or sources, Ann. of Math, 158 (2003), 355-418. MR 2018925 (2007k:37032)
  • [BKRU] R. Bamón, J. Kiwi, J. Rivera-Letelier and R. Urzúa, On the topology of solenoidal attractors of the cylinder, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 209-236. MR 2201152 (2007b:37042)
  • [D] L. J. Díaz, Cycles, partial hyperbolicity, and transitivity,
  • [DPU] L. J. Díaz, E. Pujals and R. Ures, Partial hyperbolicity and robust transitivity, Acta Math., 183 (1999), 1-43. MR 1719547 (2002a:37039)
  • [HHU] F. Rodiguez Hertz, M. Rodriguez Hertz and R. Ures, A survey of partially hyperbolic dynamics, in ``Partially Hyperbolic Dynamics, Laminations, and Teichmüller Flow'', Fields Inst. Comm., 51, AMS, 2007, 35-87. MR 2388690 (2009f:37032)
  • [L] P. Liu, Stability of orbit spaces of endomorphisms, Manuscripta Math., 93 (1997), 109-128. MR 1446193 (98e:58107)
  • [LP] C. Lizana and E. Pujals, Robust transitivity for endomorphisms, Ergodic Theory and Dynam. Systems, to appear,
  • [M1] R. Mané, Contributions to the $ C^1$-stability conjecture, Topology, 17 (1978), 386-396. MR 516217 (84b:58061)
  • [M2] R. Mané, An ergodic closing lemma, Ann. of Math., 116 (1982), 503-540. MR 678479 (84f:58070)
  • [Mo] K. Moriyasu, The ergodic closing lemma for $ C^1$ regular maps. Tokyo J. Math., 15 (1992), 171-183. MR 1164194 (93e:58111)
  • [P] F. Przytycki, Anosov endomorphisms, Studia Math., 58 (1976), 249-285. MR 0445555 (56:3893)
  • [Sh1] M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math., 91 (1969), 175-199. MR 0240824 (39:2169)
  • [Sh2] M. Shub, Topologically transitive diffeomorphisms on $ \mathbb{T}^4$, Lect. Notes in Math., 206, Springer, 1971, 39.
  • [Su] N. Sumi, A class of differentiable toral maps which are topologically mixing, Proc. Amer. Math. Soc., 127 (1999), 915-924. MR 1469436 (99f:58144)
  • [T] M. Tsujii, Fat solenoidal attractors, Nonlinearity, 14 (2001), 1011-1027. MR 1862809 (2002j:37035)
  • [W] R. Williams, The ``DA'' maps of Smale and structural stability, in ``Global Analysis'', Proc. Sympos. Pure Math., XIV, AMS, 1970, 329-334. MR 0264705 (41:9296)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37D30

Retrieve articles in all journals with MSC (2010): 37D30

Additional Information

Baolin He
Affiliation: School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China

Shaobo Gan
Affiliation: School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China

Received by editor(s): August 25, 2011
Received by editor(s) in revised form: October 23, 2011
Published electronically: April 5, 2013
Additional Notes: This work is supported by 973 program 2011CB808002 and NSFC 11025101
Communicated by: Yingfei Yi
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society